Hail, Stark
- When
- April 6, 10:22 AM CST to 10:25 AM CST
- Where
- Stark County, La Fayette
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.117, -89.967
3 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 6, 9:43 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CDT THU APR 5 2001 MESOETA AND RUC MODELS FM 12Z BOTH SUGGESTED BOUNDARIES FM EARLIER CONVECTION STILL ACRS ILX CWA...WITH SFC MOISTURE CONVERGENCE APPARENT SOUTH OF MAIN SYNOPTIC SCALE FRONT. MAIN SURFACE FNT FM SE IA TO JUST NORTH OF PIA...TO NRN IN ATTM. CONVECTION ALONG THIS REMAINING MAINLY NORTH OF ILX CWA. INSTABILITY EXPECTED TO ENHANCE ACRS CRL IL THIS AFTERNOON. THIS AND PRE-EXISTING BOUNDARIES (AT LEAST TWO APPARENT OFF KILX 88D) WILL BRING CHANCE OF STORMS TO OUR REGION AGAIN TODAY. BEST CHANCES TO REMAIN IN THE NORTH CLOSER TO MAIN SYNOPTIC BOUNDARY WHERE CAP IS WEAKEST. CURRENT ZONES HAVE A GOOD HANDLE ON THESE TRENDS FOR PERIOD ONE. TEMPS STILL LOOK ON TRACK. ONLY PROBLEM AREA LOOKS TO BE WINDS...SO UPDATE WL BE COMING OUT SHORTLY TO ADJUST WIND SPEEDS TODAY. .ILX...NONE. PLAHMER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT FRI APR 6 2001 A WARM FRONT ACROSS NORTHERN ILLINOIS PLUS PLENTY OF MOISTURE AND INSTABILITY WILL HELP TO TRIGGER SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS TODAY. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND NORTH OF I- 70...SO SPOTTER A:CTIVATION MAY BE NEEDED IN THIS AREA FOR THIS AFTERNOON AND EVENING. BYRD
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT FRI APR 6 2001 A FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS IN COMBINATION WITH ABUNDANT MOISTURE AND INSTABILITY WILL HELP TO TRIGGER SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...MAINLY ALONG AND NORTH OF A LINE FROM ST. LOUIS TO DECATUR TO CHAMPAIGN. SPOTTER ACTIVATION MAY BE NEEDED IN THIS REGION THIS AFTERNOON AND EVENING. PLAHMER
The Quad Cities radar (KDVN), 75 km away, was scanning. The volume nearest the first event began at 16:21 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
A barn was reported destroyed 3 miles north of Colfax, as well as minor damage to a house. The contents of the barn, including two loaded wagons, hay, straw and a antique potato planter, were all lost. Total damage for the location was estimated around $45,000.
Numerous reports of damage were received in this area. Half of a 80-100 foot tree fell into a screened in porch and garage. A pole barn was destroyed 4 miles north northwest of Danville. Other reports around the area involved trees, tree limbs and power lines down. Dime size hail, several inches deep, was also reported just north of Danville. Minor damage was also noted to 3 residences and 2 outbuildings. Also, in Georgetown the winds caused minor damage to the high school roof. No damage figures were available at this time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239580, 5239585, 5239584, 5239581, 5239582, 5239583.